MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Catalog Number LITNGBT7TQ130
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter7 (cat7) confirmed a fractured on its distal end.Evaluation revealed signs of torquing at the fractured location.If the cat7 is rotated unrestrained against resistance, damage such as a fracture may occur.Based on the reported event, the root cause of the resistance could not be determined.Further evaluation of the cat7 revealed kinks and bends along the length of the catheter and ovalizations along the returned fractured distal segment.This damage was incidental to the reported complaint.The ovalizations likely occurred during removal of the distal fractured segment from the patient¿s body, and kinks and bends may have occurred during packaging for return.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the brachial vein using an indigo system aspiration catheter 7 (cat7) and a non-penumbra sheath (7f).The physician performed nine passes using the cat7.After completion of the thrombectomy procedure, the physician removed the cat7 to deliver a non-penumbra stent to the target location.At this time, the physician was unaware that the cat7 fractured, leaving a fragment within the vessel.When the physician attempted to advance the stent, the vessel was found to be obstructed.It was noted that the fractured cat7 fragment was lodged in the sharp curve of the arteriovenous (av) fistula.A non-penumbra balloon device (2.5 x 40mm) was used to successfully remove the cat7 fragment.All cat7 fragments were fully retrieved from the patient.The stent was then placed in the av fistula, and the procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25299844
Report Number3005168196-2026-00176
Device Sequence Number9315027
Product Code QEW
UDI-Device Identifier00815948025462
UDI-Public00815948025462
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K223186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGBT7TQ130
Device Lot NumberH00010299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight99 KG